Cataracts can be caused by many different factors. In some patients, the use of certain medications can cause cataracts to develop early, or when they might not have otherwise. Understanding which medications can influence cataract development may help some patients lower their risk level.
If you have further questions about cataracts and medication, please call us today at (888) 339-8143 to schedule a consultation with our experienced Beverly Hills cataract surgeon Dr. Rajesh Khanna.
Some of the most popular medications that have been linked to the development of cataracts include:
Certain antibiotics, such as fluroquinone, mefloquine, and terbinafine, have also been linked with cataract formation.
Flomax® is a commonly-prescribed prostate drug that can interfere with cataract surgery. It has been clinically shown to prevent pupil dilation, which is necessary to ensure cataract surgery is not only safe, but successful. Flomax® can also cause problems with your iris during cataract surgery that may lead to complications.
If you are currently taking Flomax®, be sure to discuss the risks associated with this medication with your cataract surgeon before undergoing the procedure.
If you are experiencing symptoms of cataracts, Dr. Khanna can help you achieve clear, healthy vision again. Please contact The Khanna Institute today or call (888) 339-8143 to schedule a consultation with our experienced Beverly Hills cataract surgeon. We serve patients in Beverly Hills, Westlake Village, and surrounding areas of Los Angeles, California.